# SDR QMLA2019021169017

- Difficulty date: February 6, 2019
- Submitted: February 11, 2019
- Operation: Air carrier
- Aircraft: N459AM
- Make and model: Bell 407
- Aircraft serial: 54392
- Aircraft time: 2,287 hours
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Bearing
- Condition: Damaged
- Location: M/R Gearbox
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

PILOT STATES HE WAS CRUISING AT 78-80% TQ @ 2000FT. TRANSMISSION WAS IN THE GREEN. CHIP INDICATOR CAME ON AND IMMEDIATELY WENT OUT. THEN 30 SECONDS LATER IT CAME ON AGAIN AND STAYED ON. PILOT THEN DIVERTED. DURING LANDING HOVER, LIGHT WENT OFF AGAIN. THEN AS THE AIRCRAFT WAS GOING THROUGH COOLDOWN THE LIGHT CAME ON AGAIN AND STAYED ON. PILOT SHUT DOWN AIRCRAFT AND NOTIFIED MAINTENANCE. MAINTENANCE FOUND NUMEROUS SMALL SILVER FLAKES ON LOWER AND A FEW ON UPPER TRANSMISSION CHIP DETECTORS. SERVICIBILITY CHECKS WERE GOOD WITH NO FURTHER CHIPS FOUND. CHIP ANALISYS AND OIL SAMPLES WERE SENT OFF FOR ANALYSIS. RECIVED WORD FROM THE MANUFACTURER PSE THAT THE CHIPS MATCHED METALS FROM M50 BEARING OF TRANSMISSION AND HAVE RECOMMENDED CHANGE OF MAIN ROTOR GEABOX
